Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 13, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at May 11, 2014, 5:01 PM CDT for Ford County, Iroquois County, Livingston County, Illinois. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2014, 5:01 PM CDT (22:01 UTC)
- Expired
- May 11, 2014, 6:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ford County, IL, Iroquois County, IL, Livingston County, IL
The radar
The Chicago radar (KLOT), 84 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 5:23 PM CDT | HAIL 1 | Emington, IL | LASTED ABOUT 4 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 3:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1968 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
679
WUUS53 KLOT 112201
SVRLOT
ILC053-075-105-112300-
/O.NEW.KLOT.SV.W.0013.140511T2201Z-140511T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
501 PM CDT SUN MAY 11 2014
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL FORD COUNTY IN EAST CENTRAL ILLINOIS...
NORTHWESTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
EASTERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS...
* UNTIL 600 PM CDT
* AT 456 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORREST...
AND MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PIPER CITY...CHATSWORTH...CULLOM...SAUNEMIN...EMINGTON AND KEMPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4106 8846 4090 8798 4063 8834 4072 8857
TIME...MOT...LOC 2201Z 220DEG 18KT 4075 8841
HAIL...1.00IN
WIND...60MPH
$$
BMD2 follow-up statements
860
WWUS53 KLOT 112217
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
517 PM CDT SUN MAY 11 2014
ILC053-075-105-112300-
/O.CON.KLOT.SV.W.0013.000000T0000Z-140511T2300Z/
IROQUOIS IL-LIVINGSTON IL-FORD IL-
517 PM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
FORD...EASTERN LIVINGSTON AND NORTHWESTERN IROQUOIS COUNTIES UNTIL
600 PM CDT...
AT 513 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF FORREST...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CULLOM...SAUNEMIN...EMINGTON AND KEMPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4072 8833 4080 8849 4106 8846 4090 8798
TIME...MOT...LOC 2217Z 213DEG 18KT 4084 8835
HAIL...1.00IN
WIND...60MPH
$$
BMD530 WWUS53 KLOT 112246 RRA SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 546 PM CDT SUN MAY 11 2014 ILC053-075-105-112256- /O.CAN.KLOT.SV.W.0013.000000T0000Z-140511T2300Z/ IROQUOIS IL-LIVINGSTON IL-FORD IL- 546 PM CDT SUN MAY 11 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FORD...EASTERN LIVINGSTON AND NORTHWESTERN IROQUOIS COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4072 8833 4080 8849 4106 8846 4090 8798 TIME...MOT...LOC 2246Z 213DEG 18KT 4096 8825 $$ BMD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:51 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 11, 3:51 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 351 PM CDT SUN MAY 11 2014 .MESOSCALE DISCUSSION... 335 PM CDT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MOST OF THE ILLINOIS FORECAST AREA AND LAKE AND PORTER COUNTIES IN NW INDIANA UNTIL 10 PM. THIS DOES INCLUDE ALL OF THE CHICAGO METRO AREA. THE PRIMARY CONCERN REMAINS LARGE HAIL AS WELL AS POTENTIAL WINDS...AND EARLY STORM TRENDS HAVE INDICATED THAT. THERE REMAINS SOME TORNADO POTENTIAL...MAINLY WEST OF ILLINOIS HIGHWAY 47. SCATTERED STORMS...SOME SEVERE...THAT HAVE DEVELOPED ACROSS NORTH CENTRAL ILLINOIS ARE ASSOCIATED WITH STRONG LOW-LEVEL WARM AND MOIST ADVECTION AND SOME STRENGTHENING LOW-LEVEL CONVERGENCE. THIS IS ALSO HELPED FROM A LOW AMPLITUDE SHORT WAVE IMPULSE AND ASSOCIATED MCV RESPONSIBLE FOR PERSISTENT CONVECTION MUCH OF TODAY ACROSS IA. CONVECTIVE INHIBITION HAS ERODED WITH MLCAPES AROUND 2000 J/KG ACROSS MUCH OF THE WESTERN AND SOUTHERN FORECAST AREA. AS A MID-LEVEL SPEED MAX ASSOCIATED WITH THE AFOREMENTIONED IMPULSE MOVES EASTWARD INTO NORTHERN ILLINOIS...DEEP LAYER SHEAR WILL ALSO INCREASE INTO EARLY EVENING. SO THE POTENTIAL WILL CONTINUE TO GROW FOR WELL-ORGANIZED SUSTAINED CONVECTION ACROSS NORTH CENTRAL ILLINOIS. IN ADDITION...SECONDARY SURFACE WARM FRONT...MORE ASSOCIATED WITH DEW POINTS IN THE UPPER 60S AND SLIGHTLY BACKING WINDS...CONTINUES TO MOVE NORTH ACROSS CENTRAL ILLINOIS. ENHANCED CUMULUS ACROSS WEST CENTRAL IL EASTWARD TOWARD BMI MAY EVOLVE INTO SCATTERED CONVECTION MOVING EAST-NORTHEAST. THAT WOULD BE ROOTED NEAR THE BOUNDARY AND OF CONCERN TO BE MORE DISCRETE AND ROOTED LOWER. AS LOW-LEVEL SHEAR VALUES INCREASE THROUGH THE NEXT SEVERAL HOURS...WILL HAVE TO MONITOR FOR SOME TORNADO POTENTIAL...AND THAT PRESENTLY IS MAINLY ACROSS THE SOUTHWEST FORECAST AREA. THOUGH WALL CLOUD REPORTS WITH INITIAL CONVECTION IN WINNEBAGO COUNTY INDICATE THAT AT LEAST THE SUPERCELL MODE IS FAIRLY HIGH ACROSS A LARGER PART OF THE FORECAST AREA THIS AFTERNOON. STORMS SHOULD SHIFT EASTWARD ACROSS THE CHICAGO METRO AREA IN THE 5-8 PM WINDOW. HOW HIGH THE COVERAGE WILL BE DEPENDS PARTLY ON HOW ACTIVE THE WARM FRONT WILL BECOME AND IF CLUSTERS OF STORMS ACROSS THE DVN CWA CAN SUSTAIN THEMSELVES AS THEY PROPAGATE EAST. HAVE GONE WITH LIKELY POPS MOST AREAS IN THE SEVERE THUNDERSTORM WATCH...WITH HIGHEST POPS ACROSS THE NORTH. MTF && .DISCUSSION... 300 PM CDT FORECAST CONCERNS ARE MAINLY ON THE IMMEDIATE SEVERE WEATHER CHANCES THROUGH EARLY/MID EVENING. ALSO FOCUS ON THE SEVERE WEATHER POTENTIAL ON MONDAY...PRIMARILY MONDAY LATE AFTERNOON INTO THE NIGHTTIME PERIOD. OVERNIGHT INTO MONDAY MORNING... STRONG UPPER JET WILL PROPAGATE AROUND THE UPPER TROUGH LATE TONIGHT INTO THE MORNING ON MONDAY AND WITH THAT LEAD TO FURTHER AMPLIFYING OF THE UPSTREAM RIDGE...INCLUDING BUILDING HEIGHTS ACROSS MUCH OF THE FORECAST AREA. MUCH OF THE FORCING FOR RAIN/STORMS IN THIS PERIOD WOULD BE FOCUSED TO THE WEST AND NORTH IN SUCH A PATTERN. THE STRONG LOW-LEVEL JET WILL AT LEAST IN PART BE OVER THE AREA...HOWEVER THE NOSE OF IT WILL BE POINTED FURTHER NORTH. CONVECTIVE CHANCES LOOK MINIMAL AND MAINLY THE NORTHWEST FORECAST AREA TOWARD ROCKFORD. CHANCES MAY BE INCREASED SOMEWHAT IF ANY ORGANIZED CONVECTION FROM THE CENTRAL PLAINS WERE TO PROPAGATE EASTWARD INTO NORTHERN IL...BUT THE GRADUALLY MORE MERIDIONAL FLOW AND ORIENTATION OF FORECAST CORFIDI VECTORS WOULD PUSH MUCH OF THE CONVECTION NORTH OF THE AREA. LOW TEMPS WILL BE BALMY WITH CONTINUED SOUTHERLY FLOW AND HIGH DEW POINT AIR...WITH SOME PLACES EXPERIENCING SOME WARMING OF TEMPS LATER THIS EVENING...ESPECIALLY THOSE IMPACTED BY EARLY EVE CONVECTION AND THOSE COMMUNITIES NEAR THE LAKE SHORE THAT HAD AFTERNOON/EVE COOLING. MONDAY AFTERNOON THROUGH TUESDAY... THE UPPER TROUGH WILL CONTINUE TO AMPLIFY AS THE UPPER JET TO ITS FRONT AND BACK INTENSITY. A WARM AND MUGGY DAY IS ANTICIPATED MONDAY. CONVECTIVE INHIBITION ON MONDAY AFTERNOON DOES LOOK TO BE OVERCOME BUT A FOCUS IS NOT OVERLY EVIDENT IN OUR FORECAST AREA. GRADUALLY MORE CONVERGENCE AND INCREASING DEEP LAYER MOISTURE AND UPWARD MOTION IS FORECAST TO MOVE EASTWARD ACROSS MAINLY NORTH CENTRAL ILLINOIS LATE IN THE DAY INTO EARLY EVE AND EASE ITS WAY EASTWARD THROUGH THE REMAINDER OF THE NIGHT. THIS LOOKS LIKE A PERIOD OF STORMS MOVING NORTHEAST WITHIN THE DEEP MOIST PLUME. THE SEVERE POTENTIAL WOULD SEEM MOST FAVORED WITH THE INITIAL CONVECTION IN THE LATE AFTERNOON/EVE AND THEN A GENERAL WANING LATER INTO THE NIGHT. LOCALLY HEAVY RAINFALL WILL BE PROBABLE IN SOME OF THESE STORMS AS THE PWATS ARE FORECAST TO BE AROUND 1.50 INCHES AND DEEP MOISTURE CONVERGENCE WILL BE ORIENTED PARALLEL TO THE UPPER FLOW. THIS PLUME WILL SHIFT EASTWARD THROUGH TUESDAY MORNING AND LIKELY POPS CERTAINLY SEEM JUSTIFIED TUESDAY MORNING. IF THE FRONT IS SLOW ENOUGH SOME AFTERNOON ENHANCEMENT OF A FEW STORMS COULD HAPPEN IN THE EAST...BUT THIS SEEMS MOST FAVORED EAST OF THE FORECAST AREA AT THIS TIME. THE COLD AIR ADVECTION WITH THE COLD FRONT...ALONG WITH POTENTIALLY SOME ANAFRONTAL SHOWERS...WILL LIKELY LEAD TO FALLING TEMPS IN SOME PLACES AT LEAST AT TIMES ON TUESDAY. WEDNESDAY AND BEYOND... LITTLE CHANGES MADE TO THIS PART OF THE FORECAST DUE TO ONGOING HIGHER IMPACT WEATHER. LARGE MODEL DIFFERENCES EXIST IN THE WED-THU TIME FRAME...WITH THE 12Z EC COMING IN SLOWER AND MORE AGGRESSIVE WITH A LOW RIDING UP THE BAROCLINIC ZONE TO OUR EAST. THIS PROVIDES WIDESPREAD SHOWERS WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY AND PARTICULARY COOL TEMPS. WITH AN EC/GFS/GOING FORECAST BLEND THIS PROVIDES A FEW PERIODS OF CHANCE POPS. TEMPS TO LOOK TO BE BELOW NORMAL NO MATTER WHICH MODEL VERIFIES IN THE WED-FRI TIME FRAME. IF CONDITIONS CLEAR AND SURFACE RIDGING MOVES OVER...POSSIBLY THU NIGHT...THERE PROBABLY WILL BE A CONCERN FOR FROST. MTF && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 20Z... * SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. * LAKE BREEZE TURNING WINDS TO THE E/ESE LATE THIS AFTERNOON OR EVENING. BMD/RODRIGUEZ //DISCUSSION...UPDATED 18Z... COMPLEX WEATHER SITUATION WILL BRING A COUPLE DECENT CHANCES FOR THUNDERSTORMS THIS FORECAST PERIOD...AS WELL AS CHANGING WIND CONDITIONS. TODAY LOW PRESSURE IS TAKING SHAPE WITH AN ILL-DEFINED WARM FRONT LIFTING NORTH ACROSS ILLINOIS. THE NEXT FEW HOURS SHOULD BE RELATIVELY QUIET AT THE TERMINALS WITH A LIGHT SOUTH WIND AND VFR CONDITIONS. VERY UNSTABLE CONDITIONS ARE DEVELOPING HOWEVER...AND ALREADY SEEING SIGNS ON SATELLITE IMAGERY OF DEEPENING CLOUD GROWTH OVER PORTIONS OF MISSOURI AND IOWA. THE THUNDERSTORMS ALREADY IN PLACE ACROSS SOUTHERN IOWA ARE EXPECTED TO CONTINUE EAST TODAY...ALONG WITH NEW DEVELOPMENT AHEAD WHICH WILL THEN LIFT EAST/NORTHEAST ACROSS THE FORECAST AREA. COVERAGE REMAINS UNCERTAIN...HOWEVER GIVEN THE RELATIVELY WEAK SYNOPTIC FORCING WOULD EXPECT IT TO BE SOMEWHAT SCATTERED IN NATURE. ANY THUNDERSTORMS THAT DO DEVELOP HAVE THE POTENTIAL TO BE STRONG TO SEVERE WITH HAIL AND VERY GUSTY WINDS. WHILE THERE WILL LIKELY BE TIMING ADJUSTMENTS AS WE NEAR THE EVENT...STILL FEEL THE BEST TIME FOR TSRA AT THE TERMINALS WILL BE MID TO LATE THIS AFTERNOON INTO THE EVENING. IN ADDITION TO CONCERNS FOR TSRA THIS AFTERNOON...THERE ALSO REMAINS THE POSSIBILITY OF A WIND SHIFT TO THE EAST DUE TO A LAKE BREEZE. COASTAL OBS REMAIN SOUTHERLY THIS HOUR SO THERE IS NO SIGN OF DEVELOPMENT YET...AND WINDS WILL BE OF MARGINAL STRENGTH FOR A LAKE BREEZE TO MAKE IT ALL THE WAY INLAND TO THE TERMINALS. THIS MEANS THAT THERE IS LOW CERTAINTY ON THE WIND DIRECTION THIS AFTERNOON. SEVERAL HIGHER RES MODELS CONTINUE TO BRING IT THROUGH SO WOULD PREFER TO NOT MAKE ANY SIGNIFICANT CHANGES AT THIS TIME. FURTHER COMPLICATING MATTERS WILL BE THE POTENTIAL FOR THUNDERSTORMS DEVELOPING ON ANY LAKE BREEZE THAT DEVELOPS WHICH COULD THEN GET AN ASSIST FROM OUTFLOWS THAT DEVELOP. ADDITIONAL THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY AFTERNOON/EVENING AND AGAIN COULD BE STRONG...BUT CURRENT TIMING PLACES IT BEYOND THE CURRENT FORECAST PERIOD. BMD //ORD AND MDW CONFIDENCE...UPDATED 20Z... * MEDIUM CONFIDENCE IN SCATTERED TSRA AND TIMING. * MEDIUM CONFIDENCE IN LAKE BREEZE DEVELOPING...LOW/MEDIUM CONFIDENCE IN TIMING THROUGH TERMINALS. BMD/RODRIGUEZ //OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z... MONDAY NIGHT...PERIODS OF SHRA/TSRA POSSIBLE. TUESDAY THROUGH SATURDAY...PERIODIC CHANCES OF SHRA. KJB && .MARINE... 242 PM...LOW PRESSURE OVER KANSAS WILL MOVE NORTHEAST TO LAKE SUPERIOR TUESDAY MORNING. AS IT DOES...A WARM FRONT EXTENDING EAST FROM THE LOW WILL MOVE NORTH ACROSS THE LAKE TONIGHT THROUGH MONDAY NIGHT...SHIFTING EASTERLY WINDS SOUTHERLY. LOW LEVEL MOISTURE WILL ALSO BE INCREASING AND AS IT SPREADS ACROSS THE COOLER LAKE...AREAS OF FOG ARE POSSIBLE AND SOME OF THE FOG MAY BECOME DENSE. CURRENT WIND SPEEDS ARE FAIRLY LIGHT IN THE 5-15 KT RANGE AND WILL INCREASE INTO THE 15-25KT RANGE AND REMAIN THERE UNTIL A COLD FRONT MOVES ACROSS THE LAKE TUESDAY MORNING. THERE IS A POTENTIAL FOR WINDS TO BE A BIT STRONGER ON MONDAY...ESPECIALLY WITH THE EASTERLY FLOW NORTH OF THE WARM FRONT ACROSS NORTHERN LAKE MICHIGAN. THERE REMAINS UNCERTAINTY REGARDING THE POTENTIAL FOR STRONG NORTHERLY WINDS WEDNESDAY NIGHT INTO THURSDAY AS LOW PRESSURE DEEPENS MOVING NORTH ACROSS THE GREAT LAKES REGION. THIS TIME PERIOD WILL NEED TO BE MONITORED FOR HIGHER NORTHERLY WIND SPEEDS. CMS && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, May 11, 4:25 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
425 PM CDT SUN MAY 11 2014
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
122130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
425 PM CDT SUN MAY 11 2014 /525 PM EDT SUN MAY 11 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
PERIODS OF THUNDERSTORMS...SOME COULD BE SEVERE WITH:
HAIL UP TO THE SIZE OF GOLF BALLS.
DAMAGING WINDS OVER 60 MPH.
TORRENTIAL DOWNPOURS.
FREQUENT LIGHTNING.
ALONG WITH SOME TORNADO POTENTIAL.
AREAS AFFECTED AND TIMING:
NUMEROUS THUNDERSTORMS...INCLUDING SOME SEVERE...WILL TRACK
EASTWARD ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA THROUGH
10 PM. THERE IS SOME TORNADO POTENTIAL FOR MAINLY LOCATIONS
SOUTH OF INTERSTATE 88 AND WEST OF ILLINOIS HIGHWAY 47...AND
PRIMARILY BEFORE 8 PM.
SOME SCATTERED THUNDERSTORMS MAY CONTINUE ACROSS MAINLY FAR
NORTHERN ILLINOIS LATE THIS EVENING INTO OVERNIGHT. THE SEVERE
WEATHER POTENTIAL WILL BE LESS.
DISCUSSION:
A WARM FRONT WILL CONTINUE TO MOVE NORTH ACROSS THE AREA THIS
EVENING. HIGH MOISTURE AND INSTABILITY ASSOCIATED WITH THIS WILL
FUEL STORMS...SOME OF WHICH WILL BE ORGANIZED AND CAPABLE OF
SEVERE WEATHER. AS THE WARM FRONT MOVES NORTH OF THE AREA BY
LATER EVENING...THE SEVERE WEATHER POTENTIAL SHOULD WANE.
THE PRIMARY HAZARD APPEARS TO BE LARGE HAIL...POSSIBLY UP TO THE
SIZE OF GOLF BALLS OR PERHAPS A BIT LARGER IN SPOTS. ANY ORGANIZED
STORM CLUSTERS WILL ALSO BE CAPABLE OF DAMAGING WINDS. THE CHANCE
FOR A TORNADO OR TWO IS PRIMARILY CONFINED TO NEAR THE WARM FRONT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE OF THUNDERSTORMS MONDAY...MAINLY ACROSS NORTHERN
ILLINOIS...WITH THE POTENTIAL INCREASING MONDAY NIGHT. THERE IS A
THREAT OF ISOLATED SEVERE THUNDERSTORMS LATE MONDAY AFTERNOON THROUGH
MONDAY NIGHT...MAINLY ACROSS NORTH CENTRAL ILLINOIS. THERE IS A SLIGHT
CHANCE THAT THUNDERSTORMS COULD LINGER THROUGH EARLY TUESDAY AFTERNOON
OVER NORTHWEST INDIANA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED ACROSS THE SEVERE THUNDERSTORM WATCH
AREA THROUGH EARLY THIS EVENING.
&&
LMZ740>745-122130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
425 PM CDT SUN MAY 11 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH MID
EVENING...WITH A LESSER CHANCE OF THUNDERSTORMS LINGERING
THROUGH OVERNIGHT. SOME OF THE STORMS COULD PRODUCE LARGE HAIL
AND WIND GUSTS TO 50 KNOTS THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE OF THUNDERSTORMS MONDAY...WITH THE THREAT OF
THUNDERSTORMS INCREASING MONDAY NIGHT AND POTENTIALLY LINGERING
INTO TUESDAY MORNING. SOME THREAT DOES EXISTS FOR THUNDERSTORMS
MONDAY NIGHT TO PRODUCE WIND GUSTS OVER 35 KNOTS.
STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT
MONDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-122130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
425 PM CDT SUN MAY 11 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS WILL MOVE ACROSS A LARGE PORTION OF THE LAKE. SOME OF
THE STORMS COULD PRODUCE LARGE HAIL AND WIND GUSTS TO 50 KNOTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY MORNING...SOME
MAY BE SEVERE.
DENSE FOG IS POSSIBLE MONDAY AND MONDAY NIGHT.
&&
MTF
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOIn the hours before
Local storm report, May 11, 4:26 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
426 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL JOLIET 41.53N 88.12W
05/11/2014 E0.50 INCH WILL IL TRAINED SPOTTER
PEA TO MARBLE SIZED HAIL NEAR CATON FARM AND ESSINGTON
ROADS.
&&Local storm report, May 11, 4:33 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
433 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 3 WSW MARENGO 42.23N 88.65W
05/11/2014 E0.88 INCH MCHENRY IL PUBLIC
DIME TO NICKEL SIZE HAIL NEAR THE BOONE/MCHENRY COUNTY
LINE.
&&Local storm report, May 11, 4:34 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
434 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL CREST HILL 41.57N 88.11W
05/11/2014 E0.50 INCH WILL IL PUBLIC
DIME SIZED HAIL AT GAYLORD AND RENWICK. VIA FACEBOOK.
&&
RCLocal storm report, May 11, 4:45 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
445 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL ROMEOVILLE 41.65N 88.09W
05/11/2014 E0.25 INCH WILL IL OFFICIAL NWS OBS
PEA SIZE HAIL AT NWS OFFICE.
0440 PM HAIL BOLINGBROOK 41.70N 88.08W
05/11/2014 E0.25 INCH WILL IL TRAINED SPOTTER
PEA TO MARBLE SIZED HAIL AT ROUTE 53 AND BOUGHTON ROAD.
0440 PM TSTM WND GST BOLINGBROOK 41.70N 88.08W
05/11/2014 M52.00 MPH WILL IL TRAINED SPOTTER
MEASURED GUST TO 52 MPH AT ROUTE 53 AND BOUGHTON ROAD.
&&Local storm report, May 11, 4:50 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
450 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND GST SUGAR GROVE 41.77N 88.46W
05/11/2014 M59.00 MPH KANE IL ASOS
MEASURED GUST TO 59 MPH AT SUGAR GROVE/AURORA AIRPORT.
0440 PM HAIL MARENGO 42.25N 88.60W
05/11/2014 E1.25 INCH MCHENRY IL TRAINED SPOTTER
&&Local storm report, May 11, 4:54 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
454 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL UNION 42.23N 88.54W
05/11/2014 E1.00 INCH MCHENRY IL TRAINED SPOTTER
QUARTER SIZE NEAR FRANKLIN AND KIRKLAND ROADS.
0451 PM HAIL SW WOODSTOCK 42.31N 88.44W
05/11/2014 E0.88 INCH MCHENRY IL TRAINED SPOTTER
NICKEL SIZE HAIL NEAR ROUTE 176 AND FRANKLINVILLE ROADS.
&&The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 2:54 PM CDT | Severe Thunderstorm Warning | LOT | Boone, McHenry, Winnebago | 66 min |
| May 11, 3:19 PM CDT | Severe Thunderstorm Warning | LOT | Boone, Ogle, Winnebago | 56 min |
| May 11, 3:48 PM CDT | Severe Thunderstorm Warning | LOT | Lee | 57 min |
| May 11, 4:02 PM CDT | Severe Thunderstorm Warning | LOT | Boone, McHenry, Winnebago | 58 min |
| May 11, 4:32 PM CDT | Severe Thunderstorm Warning | LOT | Lake, McHenry | 58 min |
| May 11, 4:36 PM CDT | Severe Thunderstorm Warning | LOT | DuPage, Kane | 54 min |
| May 11, 4:50 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Livingston | 55 min |
| May 11, 5:14 PM CDT | Special Marine Warning | LOT | 2 hr | |
| May 11, 5:15 PM CDT | Severe Thunderstorm Warning | LOT | Lake, McHenry | 45 min |
| May 11, 5:26 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Grundy, Iroquois, Kankakee, Kendall, Livingston and 1 more | 64 min |
| May 11, 5:44 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, LaSalle, Livingston | 61 min |
| May 11, 5:50 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 55 min |
| May 11, 5:52 PM CDT | Special Marine Warning | LOT | 113 min | |
| May 11, 6:10 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Kendall, Will | 35 min |
| May 11, 6:20 PM CDT | Areal Flood Advisory | LOT | Cook, DeKalb, DuPage, Ford, Grundy, Iroquois and 6 more | 3 hr |
| May 11, 6:32 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Will | 58 min |
| May 11, 6:57 PM CDT | Flash Flood Warning | LOT | Cook, Ford, Grundy, Iroquois, Kankakee, Kendall and 2 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.